MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ALTRUA 20; IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Model Number S208
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, detailed mechanical and electrical testing was performed on the device.The device battery status was elective replacement indicator (eri).The device functioned normally throughout testing.Laboratory analysis determined that this device experienced normal battery depletion.Factors influencing the estimated longevity remaining calculation include pacing rate, amplitude, pulse-width and lead impedance.Any even slight changes in these factors will impact the battery consumption calculation and therefore the remaining longevity estimate.Please note that, despite the drop in estimated longevity remaining, the actual battery condition did not change significantly between follow-ups.In summary, it was determined that this device experienced normal battery depletion, but declared eri earlier than previously estimated.Of note, the estimated remaining battery longevity of this pacemaker was designed to be calculated and trigger corresponding device replacement indicators based on the pacing capacitor charge time, which progressively increases as the battery depletes.These pacemakers were not designed with an ability to calculate remaining longevity for every possible current drain, which may cause replacement indicators to trigger earlier than what was previously estimated; however, it does not negatively impact the use, operation, safety, or performance of the device.
 
Event or Problem Description
It was reported that this pacemaker had an unexpected drop in battery from one year to elective replacement time (ert).Boston scientific technical services (ts) explained likely an erroneous battery measurements and could be a mismatch between programmer and device.In addition, it was noted that the output had increased from the previous check from three point five to four volts.Ts then discussed this could likely caused the device to declare elective replacement indicator (eri) earlier than expected.The device was explanted.No additional adverse patient effects were reported.

Brand Name
ALTRUA 20
Common Device Name
IMPLANTABLE PULSE GENERATOR, PACEMAKER (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key12278174
Report Number2124215-2021-23324
Device Sequence Number17064198
Product Code LWP
UDI-Device Identifier00802526484421
UDI-Public00802526484421
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
N970003/S106
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/08/2013
Device Model NumberS208
Device Catalogue NumberS208
Device Lot Number597692
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/25/2021
Initial Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;